Posted 7/14/2006 9:47 AM (GMT -7)
How do you get off Effexor?.... Slowly.
1. Consult your Dr. Tell him about your negative side effects. There are some side effects that subside after time on effexor. If you do not need to stop effexor, don't do it. Once you are off, you will not want to go back. If you do decide to discontinue you will need to choose a replacement drug. You are on effexor for a reason, you will need to taper in a replacement as you taper off effexor
2. Taper it out. Unfortunately, you are on a relatively low dose. People on a higher dose say 300mg for example would taper down to 275mg (92% of the original dose), 250 mg (83%), 225mg (75% of the original dose) etc. Your Dr will probably suggest a week or two at 32.5mg (50% of your original dose) then your done. Similar to how you started Effexor.
3. Buckle up. Withdrawal symptoms vary person to person. You may get none. However you may get ear ringing, weepy or electric shocks. Keep at it. You have weighed your options and made a logical decision that Effexor is not your friend. The worst thing you can do is quit halfway. You will have experienced half of the hell for none of the benefits.
4. Write here daily. You will need the support and others will benefit from your experience.
Like you I was taking 75mg of effexor, and had to quit cold turkey. My already gluggy mind turned to mush and I had the headache from hell that was unresponsive to medication or sleep for 24 hours ( I never get headaches). I threw up a few times, and I was exhausted. The worst side effect for me was the anger. It was a righteous rage, a tempestuous fury unleashed on my household. These are only the effects I can remember (my brain was mush). However, this only lasted a week. 6 weeks later I was still highly irritable but functioning.
Good luck to you! I mean it. Please keep us up to date.